# SDR 98ZZZX3175

- Difficulty date: June 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N343EA
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P0373120
- System (JASC): 2434 · DC Generator-Alternator
- Part: Pulley
- Part number: 36B19484
- Condition: Failed
- Location: Alternator
- Component: ALU8421
- Stage of operation: IN
- How discovered: O
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THE RT ENGINE ALTERNATOR WAS NOT CHARGING.  INSPECTION REVEALED THE ALTERNATOR AND AIR CONDITIONING COMPRESSOR BELTS WERE SHREDDED AND BROKEN.  FURTHER INSPECTION REVEALED THE KEYWAY ON THE ALTERNATOR PULLEY HAD STRIPPED ALLOWING THE PULLEY TO MOVE ON THE ALTERNATOR SHAFT DAMAGING THE ALTERNATOR SHAFT, FAN, AND PROPELLER DE-ICE SLIP RING.  THE PULLEY INSTALLED ON THE ALTERNATOR WAS NOT AN AIRCRAFT PART.  IT WAS POSSIBLY AN AUTOMOTIVE OR INDUSTRIAL PULLEY.  THE MATERIAL COMPOSITION WAS NOT THE SAME AND THE PULLEY HAD NO IDENTIFYING MARKINGS.  THE NEW PULLEY, A LYC PART, WAS PROPERLY IDENTIFIED.
